MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; KOE DILATOR, URETHRAL

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; KOE DILATOR, URETHRAL
Catalog Number FUS-120045-P
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The area representative reported that during an ureteroscopy procedure after accessing the olympus flexible video ureteroscope a few times a plastic strip was observed under endoscopic image.The plastic strip was pulled out along with the scope and it was found that the plastic strip is loosely adhered with the flexor parallel ureteral access sheath.No further information has been provided regarding the patient or the patient outcome.
 
Additional Manufacturer Narrative
Evaluation / investigation: a visual inspection of the returned device was conducted.In addition, a review of complaint history, the device history record, drawings, instructions for use, quality control data, and specifications was performed.One device was returned for investigation.In addition to the sheath assembly, a blue plastic surgical tray with a strip of clear sheath lining laying loose in the tray was also returned.The piece of clear sheath lining measured approximately 42.5cm in length.Device was returned with the dilator fully inserted into the sheath and the dilator tip extending 3.5cm from the distal end of the sheath.Upon dilator's removal from the sheath a tight transition between sheath and dilator was noted.A portion of the inner sheath lining pulled out of the sheath through the hub as the dilator was removed.The strip of loose lining measured approximately 38cm in length when in the straight position.The strip of lining was narrow on one end,13.2cm of the opposite end of the strip measured 6mm wide.Under magnification, scratch marks were visible on the dilator hydrophilic coating.Imprints from the sheath coil was also visualized on the dilator, indicating the dilator was tight in the sheath.Entrance into the sheath hub was smooth and uniform in appearance.No obvious manufacturing anomalies were identified or confirmed on the returned sample.The device history record was reviewed and noted no non-conforming devices.A review of complaints history revealed no other complaint associated with lot number 7133812.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the evidence presented by the sample and the information provided by the supporting documentation, procedural and clinical factors appear to have impacted this event as reported.An additional twenty unopen packages (same lot number) were received.The packages were opened and there were no obvious anomalies or visible sheath separation identified on the flexor lining.Smooth transition when dilator was re-inserted into the sheath.Visual observation did not reveal any manufacturing anomalies with the returned stock.According to the initial reporter, it is unknown whether patient experienced any ¿adverse effect(s)¿, or required any additional procedure(s), due to this occurrence.Flexor ureteral access sheath and dilators are shipped with instructions for use (ifu); which clearly state the proper warnings, precautions, and instructions for use with each device.Specifically; ¿there are no known contraindications.Place an.0 38 inch (97mm) diameter wire guide the desired length into the ureter to establish a working tract.Grasp sheath below the instrument adapter and advance assembly over the wire guide and into the ureter.Note: ensure the dilator is securely locked onto the instrument adapter, ensuring the assembly can be placed as a single unit, allowing one-hand placement¿.The source of the observed damage could not be determined.With the available information, the exact cause of the failure is unknown.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
KOE DILATOR, URETHRAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6965253
Report Number1820334-2017-03579
Device Sequence Number11093998
Product Code KOE
UDI-Device Identifier00827002564367
UDI-Public(01)00827002564367(17)190719(10)7133812
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K961904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue NumberFUS-120045-P
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/11/2017
Supplement Date Received by Manufacturer03/28/2018
Initial Report FDA Received Date10/20/2017
Supplement Report FDA Received Date04/13/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;